Tuberculous psoas muscle abscess following chemoprophylaxis with isoniazid in a patient with human immunodeficiency virus infection.

Published

Journal Article

A 34-year-old man with human immunodeficiency virus infection and disseminated Mycobacterium avium and Mycobacterium intracellulare infection developed a right psoas muscle abscess due to Mycobacterium tuberculosis. The abscess occurred 18 months after completion of a 12-month course of chemoprophylaxis with isoniazid that was given because of a positive reaction with purified protein derivative of tuberculin. The adjacent vertebrae did not appear to be involved. The abscess was drained with a percutaneously inserted catheter, and he received standard antituberculous chemotherapy. Three weeks into therapy, a second drainage with a catheter was required. The isolation of two mycobacteria in this patient and the apparent failure of chemoprophylaxis with isoniazid are noted.

Full Text

Cited Authors

  • Johnson, SC; Stamm, CP; Hicks, CB

Published Date

  • September 1990

Published In

Volume / Issue

  • 12 / 5

Start / End Page

  • 754 - 756

PubMed ID

  • 2237113

Pubmed Central ID

  • 2237113

International Standard Serial Number (ISSN)

  • 0162-0886

Digital Object Identifier (DOI)

  • 10.1093/clinids/12.5.754

Language

  • eng